Psycho-Babble Medication Thread 774825

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Desperate for HELP for my all day anxiety HELP!!!!

Posted by garyeng on August 8, 2007, at 13:56:27

My name is Gary. I'm 38y.o WM and have been an RN for 15 yrs. I suffered from anxiety since a teenager, but have always had it under control. I've been on Klononpin 1mg twice daily, Metoprolol 12.5mg twice daily, and Serzone 200mg twice daily for years. Occasionally I would take a 0.25mg of Xanax for anxiety, but for the most part it was all under control.

My 39 y.o brother passed away in December 2006 and I took two weeks off of work and returned. I was devistated as he was my best friend in the world and my mentor. My parents and sister are all alive and we are a close nit family. I have lots of support. In March of 2007 I was told to take a leave of abscence from work as my performance was not up to par. Leading up to that time, my anxiety was getting worse every week, with nausea, and all sorts of physicological symptoms.

I was worked up for a problem with my heart, gallbladder, adrenal glands, and a brain MRI. Everything was negative. I see a PHD psychiatrist once a week and have a Psychiatrist and a homeopathic Dr. I can't tolerate SSRI's, as I've tried most of them with terrible side effects (unbearable) mostly flu like symptoms which gave me body aches, chills, and vomiting. So my Pdoc is not helping much, nor it the psychotherapy. Even the homeopathic remedies arn't helping. I've also been to accupuncture several time and hypnotherapy. This is all over the last 5 mos. or so. I visited the ER on two occasions as the anxiety was so bad. I was loaded with IV Ativan and sent on my way.

I have audio CD's from Lucinda Bassett and The Linden method, which both are targeted at self help to eliminate or reduce anxiety.

My anxiety is so bad now, that I am shaking out of bed every morning and all day long. The Xanax doesn't seem to do much even at 1-2mg / day. My head always feels weired, and I get daily body aches in my neck, shoulders, and upper back, and in both of my arms.

For the most part, I can think clearly, but I seem to have zero control over what is happening to me. I suffer from Vitiligo an autoimmune disorder where I have lost pigment from my skin, but it doesn't bother me. Not sure if this is playing a part or not.

I recently had Serum Serotonin level checked and mine was 31. Range is 100-420. I have two wonderful kids 5 and 7 y.o. and a great supportive wife. I have a nice home, with no financial worries and right now living on disability which is getting me by just fine.

If someone can please tell me what is going on with me, I would be so greatful. I am still on the Serzone, Metoprolol, and Klonopin, and Xanax and nothing else. Please help me someone. I am feeling quite desperate. I'm not suicidal as I have tons to live for, but I don't think I can live like this forever.

Forgot to mention that I get crying spells often out of nowhere. I'm not so focused on my brother but on myself these days and getting well. Inpatient treatment is out of the question, as my wife works full time and no one to watch the kids during the day. I feel like I'm running out of options here. Any suggestions would be appreciated.

Regards,

Gary
gary1rn@yahoo.com

 

Re: Desperate for HELP for my all day anxiety HELP!!!!

Posted by King of Nothing on August 8, 2007, at 14:26:05

In reply to Desperate for HELP for my all day anxiety HELP!!!!, posted by garyeng on August 8, 2007, at 13:56:27

Gary, i think you have developed tolerance to benzodiazepines (Zanax, Klonopine), so they just aren't working for you anymore. Has your Doctor ever mentioned trying an MAOI, i.e. Parnate or Nardil? That would be my recommendation, they are very powerful AD's and great for anxiety too. They are much safer then rumored.

Tolerance is like chewing gum...after awhile it loses it's flavor/effectiveness, this is what happens w/benzos...i know because it has happened to me.

 

Re: Desperate for HELP for my all day anxiety HELP

Posted by d0pamine on August 8, 2007, at 14:35:34

In reply to Desperate for HELP for my all day anxiety HELP!!!!, posted by garyeng on August 8, 2007, at 13:56:27

Uh Wow! I'm really sorry man. I'm certainly no expert, but your problem almost sounds environmental. I have to wonder what would happen if you got out of your house and went on vacation for a week and when you got there washed all of your clothes (with a different brand of detergent than you use at home). and basically did the same with everything else to eliminate all environmental possibilities. I mean buy a different brand of tooth paste (preferably Tom's of Main (without fluoride)). Different deodorant (Tom's would still be my preference). Different soap (something natural), shamoo ....the works. If you normally consume any fluids other than water, stop and take only purified bottled water with you. And here is the hard part for most people (not me) I would eat only salad with olive oil and vinegar for that week. Also if you take supliments or anything like that I'd stop for that week. as well as any meds that you can safely stop. Basically change everything and enjoy the week away. Then see if you're any better at the end. If you are (uh yay) I'd come back home and only change one variable back at a time until I found which one was killing me. I may be completely off base from what your real problem is, but I've seen this sort of thing before. Environmental alergies can be bad enough to make a person think they're dieing.

 

Re: Desperate for HELP for my all day anxiety HELP

Posted by Phillipa on August 8, 2007, at 18:37:37

In reply to Re: Desperate for HELP for my all day anxiety HELP, posted by d0pamine on August 8, 2007, at 14:35:34

Vertiligo is an autoimmune disorder. I suggest seeing a rheumatologist. I myself have hasimotos thyroiditis and anxiety can be horrible . This is autoimmune also. He can test you for all the autoimmune diseases. Good Luck. Love Phillipa

 

Re: Desperate for HELP for my all day anxiety HELP!!!!

Posted by Fivefires on August 11, 2007, at 17:01:12

In reply to Desperate for HELP for my all day anxiety HELP!!!!, posted by garyeng on August 8, 2007, at 13:56:27

I wonder if you might need a stint of Valium re: shaking and tolerance to Xanax (although your dosage isn't very high). Then, go back to Xanax after stabilized better. Kind of like a 'recharge' and begin again thing. Any1 concur?

5f

 

Re: Desperate for HELP for my all day anxiety HELP!!!! garyeng

Posted by Phillipa on August 11, 2007, at 21:58:32

In reply to Desperate for HELP for my all day anxiety HELP!!!!, posted by garyeng on August 8, 2007, at 13:56:27

Forgive me for not offering condolenses first. Yes I do think valium would help. It's good for muscle relaxation too. You definitely need some relief. Would you doc switch you to valim? I take it good drug. Love Phillipa

 

Re: D E S P E R A T I O N - BYE BYE LOVE

Posted by Fivefires on August 11, 2007, at 22:38:04

In reply to Re: Desperate for HELP for my all day anxiety HELP!!!! garyeng, posted by Phillipa on August 11, 2007, at 21:58:32

Yep, I don't think he'd have a problem w/ going back on it. I just can't believe three 10mg Valium a day is the equivalent of 6mg of Xanax a day.

My Xanax are generic 2mg and hardly phase me.(?)

I dont want to get 'more depressed' though, ya' know, w/ Valium. Some peeps think it's more depressing than Xanax. Me, at this point in time, have no 'thinkability'. (That's not something very good.) And, I don't have an ICM to call on for a change of mood anymore. 'Quit your cryin and be thankful for what you don't have to deal with', I try to convince myself.(?)

I'm lost this weekend. Is it still Saturday? Where did everybody go? I'm so freakin' lonely!
This is what I get for doing the right things!?

Remind me to be bad once in a while friends!

Jeez .. being bad should just come naturally, shouldn't it? Boy, my life is one dramatic mysterious, even curious, one.(?) Guess I'll watch another episode of Rescue Me!

And, butt, I have a dang' headache to boot! Or is that two boots? Remember 'two sheds' on Sat night live? Remember 'the squatters'? Remember 'the nuclear family'? I miss those guys!

I should have 'dug ditches' too! Or, maybe I should've stomped grapes or something and not gotten such a sore neck!

sittin here hanging in there, 5f

 

Re: D E S P E R A T I O N - BYE BYE LOVE Fivefires

Posted by Phillipa on August 11, 2007, at 22:53:29

In reply to Re: D E S P E R A T I O N - BYE BYE LOVE, posted by Fivefires on August 11, 2007, at 22:38:04

I know it's scarey. I felt the same way that's why I went back to to low dose of valium and feel much better on lower doses. Love Phillipa

 

Re: D E S P E R A T I O N - BYE BYE LOVE

Posted by Fivefires on August 11, 2007, at 23:00:21

In reply to Re: D E S P E R A T I O N - BYE BYE LOVE Fivefires, posted by Phillipa on August 11, 2007, at 22:53:29

Yep. Hmmm.

I can't even remember why I switched.(?)

Do you ever feel like ...

'I can't take care of myself all by myself!!!'?

nite all, 5f


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.